Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 120, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2018, 5:54 PM EDT for Macon County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 5:54 PM EDT (21:54 UTC)
- Expired
- Jun 10, 2018, 6:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Macon County, GA
The radar
The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663
WUUS52 KFFC 102154
SVRFFC
GAC193-102230-
/O.NEW.KFFC.SV.W.0120.180610T2154Z-180610T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
554 PM EDT SUN JUN 10 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Macon County in west central Georgia...
* Until 630 PM EDT.
* At 554 PM EDT, a severe thunderstorm was located over Ideal, or 9
miles northwest of Oglethorpe, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oglethorpe, Montezuma, Ideal, Andersonville National Historic,
Whitewater State Park, Clearview, Fountainville, Garden Valley and
Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3219 8409 3219 8413 3223 8414 3223 8422
3229 8422 3230 8426 3240 8425 3240 8420
3247 8415 3227 8392 3225 8396 3224 8397
3218 8406
TIME...MOT...LOC 2154Z 324DEG 9KT 3236 8420
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
982
WWUS52 KFFC 102221
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
621 PM EDT SUN JUN 10 2018
GAC193-102231-
/O.EXP.KFFC.SV.W.0120.000000T0000Z-180610T2230Z/
Macon GA-
621 PM EDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MACON COUNTY WILL
EXPIRE AT 630 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3219 8409 3219 8413 3223 8414 3223 8422
3229 8422 3230 8426 3240 8425 3240 8420
3247 8415 3227 8392 3225 8396 3224 8397
3218 8406
TIME...MOT...LOC 2221Z 324DEG 9KT 3231 8415
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:31 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 10, 2:31 PM EDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 231 PM EDT Sun Jun 10 2018 .SHORT TERM /Tonight through Monday Night/... Diurnal convection will be the rule for this afternoon and Monday. Weak trough is situated across the northern portion of the forecast area this afternoon. The convergence line was fairly well depicted in the satellite vis a few hours ago. Do expect convection to continue firing this afternoon, feeding off the instability and outflows helping to propagate storms. Locally heavy rainfall, lightning and gusty winds will be the main weather hazards through the evening. However, this time of year, an isolated severe thunderstorm is not out of the question. Have seen some high reflectivity cores already, so some small hail is possible but damaging wind gusts would be the primary severe thunderstorm hazard. Tomorrow will be much like today. Have noticed some steeper mid level lapse rates across the CWFA, mainly north of I-20. So, storm coverage should be a little more widespread and the potential for a severe thunderstorm will be slightly higher. NListemaa .LONG TERM /Tuesday through Sunday/... Overall, extended forecast looks to be on track, and have only made minor tweaks to the beginning and very end of the period. Diurnally driven convection will continue each day, and the GFS continues to advertise a Day 7 tropical low (which seems to be the norm these days for the GFS) moving into Texas from the Gulf - which the ECMWF has yet to indicate. Time will tell how this plays out, but for now at least the GFS has had good run-to-run consistency with this feature. Previous discussion follows... 31 /Issued 412 AM EDT Sun Jun 10 2018/ Very little change to the overall moist/tropical regime through the period. Expecting daily diurnally driven scattered convection with some possible weak impulses in the north providing a bit extra forcing for more organized or widespread development. Have continued mainly 40-50 percent pops each day with potential for some isolated strong to severe storms in the afternoon/evening periods. The GFS continues also to have a tropical low pushing north into some part of the western/central Gulf by next weekend so have plenty of time to watch for any trends in future solutions. Temps look to remain near seasonal norms in the mid to upper 80s for most areas. Baker AVIATION... 18Z Update... Scattered afternoon/evening convection expected this afternoon and tomorrow. Convection initiation has been starting a little early ~16-17z for the past few days, so have tried to keep that similar timing. TSRA chances are a little more likely 17-18z to about 23-00z. Winds will remain on the west side and mainly aob 10kt. //ATL Confidence...18Z Update... High confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 69 87 / 20 40 40 50 Atlanta 71 87 71 86 / 30 50 40 50 Blairsville 64 83 65 82 / 30 50 30 50 Cartersville 68 87 69 87 / 30 40 30 50 Columbus 72 89 72 89 / 30 40 30 50 Gainesville 70 87 69 84 / 30 40 30 50 Macon 71 90 70 89 / 30 40 30 50 Rome 69 88 70 88 / 30 40 30 50 Peachtree City 69 88 70 87 / 30 40 40 50 Vidalia 73 90 72 90 / 30 50 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....31 AVIATION...NListemaa
Hazardous weather outlook, Jun 10, 4:45 PM EDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 445 PM EDT Sun Jun 10 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 445 PM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered thunderstorms are underway across the forecast area, some of which have been and will continue to be strong to severe. The main hazards with these storms will be gusty winds, frequent lightning and isolated flooding from heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe with gusty winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 10, 4:53 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
453 PM EDT SUN JUN 10 2018
GAZ071-072-102145-
Monroe GA-Jones GA-
453 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONROE AND NORTHWESTERN
JONES COUNTIES UNTIL 545 PM EDT...
At 453 PM EDT...a strong thunderstorm was near Plant Scherer, or near
Forsyth...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Forsyth, Bolingbroke, Wayside, Dames Ferry, Round Oak, Juliette,
Plant Scherer and Jarrell Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3303 8396 3316 8382 3315 8382 3313 8381
3316 8366 3303 8354 3295 8371 3295 8373
3294 8373 3293 8374 3289 8383
TIME...MOT...LOC 2053Z 230DEG 8KT 3301 8383
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 10, 4:55 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
455 PM EDT SUN JUN 10 2018
GAZ091-102145-
Marion GA-
455 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION COUNTY UNTIL 545
PM EDT...
At 455 PM EDT...a strong thunderstorm was over Oakland, or 9 miles
north of Buena Vista. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Brantley, Tazewell, Marion Estates and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3250 8465 3249 8464 3252 8464 3253 8462
3252 8458 3253 8456 3255 8455 3254 8451
3256 8449 3256 8445 3254 8445 3252 8443
3249 8443 3248 8441 3245 8441 3243 8439
3237 8439 3234 8458
TIME...MOT...LOC 2055Z 248DEG 3KT 3245 8455
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 10, 5:10 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
510 PM EDT SUN JUN 10 2018
GAZ102-102200-
Stewart GA-
510 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 600 PM
EDT...
At 510 PM EDT...a strong thunderstorm was over Sanford, or 9 miles
southwest of Lumpkin...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumpkin, Charles, Sanford, Westville and Providence Canyon State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3192 8491 3193 8492 3194 8495 3195 8496
3198 8496 3198 8502 3197 8504 3199 8504
3199 8507 3221 8492 3204 8468 3192 8484
TIME...MOT...LOC 2110Z 218DEG 10KT 3199 8494
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 10, 5:35 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT SUN JUN 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 2 ENE EAGLES LANDING 33.52N 84.19W
06/10/2018 E0.70 INCH HENRY GA SOCIAL MEDIA
REPORT OF DIME SIZED HAIL NORTH OF MCDONOUGH AT HWY 42
AND EAGLES LANDING PKWY.
&&
EVENT NUMBER FFC1800315
THIEMSpecial weather statement, Jun 10, 5:39 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
539 PM EDT SUN JUN 10 2018
GAZ091-102215-
Marion GA-
539 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 615 PM EDT...
At 539 PM EDT...a strong thunderstorm was over Brantley, or near
Buena Vista...moving south at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Buena Vista, Brantley, Tazewell, Draneville, Zellobee and Doyle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3220 8460 3221 8460 3222 8461 3223 8461
3223 8466 3240 8466 3245 8463 3239 8443
3216 8446
TIME...MOT...LOC 2139Z 017DEG 7KT 3236 8456
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 10, 5:40 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
540 PM EDT SUN JUN 10 2018
GAZ080-092-093-102230-
Macon GA-Schley GA-Taylor GA-
540 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR MACON...NORTHEASTERN SCHLEY AND
SOUTHEASTERN TAYLOR COUNTIES UNTIL 630 PM EDT...
At 540 PM EDT...a strong thunderstorm was over Ideal, or 10 miles
south of Butler...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Oglethorpe, Montezuma, Ideal, Whitewater State Park, Fountainville,
Rupert, Garden Valley, Winchester, Bartlett, Hicks and Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3242 8435 3256 8412 3236 8389 3223 8421
TIME...MOT...LOC 2140Z 327DEG 11KT 3241 8419
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:25 AM EDT | Special Weather Statement | FFC | Wilkes | 50 min |
| Jun 10, 2:05 PM EDT | Special Weather Statement | FFC | Coweta | 25 min |
| Jun 10, 2:24 PM EDT | Special Weather Statement | FFC | Coweta | 36 min |
| Jun 10, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 32 min |
| Jun 10, 2:31 PM EDT | Special Weather Statement | FFC | Carroll | 29 min |
| Jun 10, 2:40 PM EDT | Special Weather Statement | FFC | Dawson, Hall, Lumpkin | 35 min |
| Jun 10, 2:42 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 33 min |
| Jun 10, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 30 min |
| Jun 10, 3:30 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Jun 10, 3:56 PM EDT | Special Weather Statement | FFC | Chattooga, Gilmer, Gordon, Murray | 49 min |
| Jun 10, 4:19 PM EDT | Special Weather Statement | FFC | Taylor | 41 min |
| Jun 10, 4:30 PM EDT | Severe Thunderstorm Warning | FFC | Talbot, Taylor | 30 min |
| Jun 10, 4:32 PM EDT | Special Weather Statement | FFC | Henry | 43 min |
| Jun 10, 4:53 PM EDT | Special Weather Statement | FFC | Jones, Monroe | 52 min |
| Jun 10, 4:55 PM EDT | Special Weather Statement | FFC | Marion | 50 min |
| Jun 10, 5:10 PM EDT | Special Weather Statement | FFC | Stewart | 50 min |
| Jun 10, 5:39 PM EDT | Special Weather Statement | FFC | Marion | 36 min |
| Jun 10, 5:40 PM EDT | Special Weather Statement | FFC | Macon | 50 min |
| Jun 10, 6:00 PM EDT | Special Weather Statement | FFC | Polk | 30 min |
| Jun 10, 6:18 PM EDT | Special Weather Statement | FFC | Cherokee | 27 min |
| Jun 10, 6:20 PM EDT | Special Weather Statement | FFC | Marion | 40 min |
| Jun 10, 6:40 PM EDT | Special Weather Statement | FFC | Crawford | 35 min |
| Jun 10, 6:42 PM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Jun 10, 6:47 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Jun 10, 6:51 PM EDT | Special Weather Statement | FFC | Hall | 39 min |
| Jun 10, 7:26 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.